Ohio, 2015

Extreme Cold in Ohio, February 20, 2015

February 20, 2015 · NWS CLE · 18 events in 18 counties and zones

For the second time in a week, bitterly cold weather and dangerous wind chills were reported across the area. The coldest temperatures since the January 1994 arctic outbreak were reported across Northeast Ohio.

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

For the second time in a week, bitterly cold weather and dangerous wind chills were reported across the area. The coldest temperatures since the January 1994 arctic outbreak were reported across Northeast Ohio. Cleveland's low of minus 17 on the 20th was the coldest temperature ever recorded in February and tied for the third coldest ever. The morning low at the Northeast Ohio Regional Airport in Ashtabula County was minus 29 degrees. The rest of the area saw low temperatures from minus 10 to 20 degrees. Winds just before and after daybreak where strong enough to generate wind chills of minus 25 or colder for a few hours. Conditions gradually improved during the morning hours. Schools were once again closed throughout Northeast Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 19, 10:49 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 19, 10:49 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1049 PM EST THU FEB 19 2015

.SYNOPSIS...
HIGH PRESSURE TONIGHT SHIFTS EAST ON FRIDAY. A COLD FRONT WILL
MOVE ACROSS THE GREAT LAKES FRIDAY NIGHT WHILE A WAVE OF LOW
PRESSURE TRACKS ALONG THE FRONT AND ACROSS THE OHIO VALLEY
SATURDAY. AN EXPANSIVE AREA OF HIGH PRESSURE BUILDS INTO THE
REGION FOR SUNDAY AND MONDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
DOWNGRADED THE WIND CHILL WARNING TO AN ADVISORY IN OHIO...THE
WIND CHILL WARNING REMAINS IN NW PA.

WINDS HAVE DROPPED OFF QUICKLY ACROSS MOST OF THE AREA THIS
EVENING AS HIGH PRESSURE BUILDS IN FROM THE WEST. A LITTLE BIT OF
TOUGHING IN THE SURFACE PRESSURE FIELD HAS KEPT THE WIND UP FROM
FDY-MNN. OTHERWISE MOST SITES ARE SEEING WINDS DROP BELOW 5 MPH.
GIVEN THESE LIGHTER WINDS...WIND CHILL VALUES WILL NOT BE AS COLD AS
PREVIOUSLY EXPECTED. WINDS WILL BE CALM AT TIMES SO WIND CHILL
VALUES WILL EQUAL THE TEMPERATURES. WITH THAT SAID...TEMPERATURES
WILL DROP QUICKLY ONCE CLOUDS CLEAR AS WE ARE ALREADY SEEING IN NE
OHIO WHERE HZY REPORTED -15 AS OF 10 PM. LOW TEMPERATURE FORECAST
IS DIFFICULT IN THIS SCENARIO WITH LARGE SPREADS ACROSS SHORT
DISTANCES AS COLD AIR SETTLES INTO LOW LYING AREAS. GENERALLY
FORECASTING LOW TEMPERATURES OF 10 TO 20 BELOW.

PREVIOUS DISCUSSION...
STILL MOSTLY CLOUDY TO START THE EVENING WITH FLURRIES HERE AND
THERE WITH FLOW OFF OF THE GREAT LAKES. AT MOST ANYONE WOULD HAVE
A DUSTING OUT OF THEM. WIND CHILLS ARE CURRENTLY RUNNING AT 10 TO
20 DEGREES BELOW ZERO. WINDS WILL GRADUALLY DIMINISH OVERNIGHT
ESPECIALLY ACROSS NW OHIO AND A BIT LATER ACROSS NORTH CENTRAL
OHIO. WINDS WILL LIKELY REMAIN ELEVATED ACROSS FAR NE OH AND INTO
NW PA. AN UNSEASONABLY COLD AIRMASS WILL BE IN PLACE TONIGHT AND
RECORD LOW TEMPERATURES WILL BE BROKEN. THE QUESTION WILL BE BY
HOW MUCH. FOR PERSPECTIVE IN CLEVELAND CLIMATE/HISTORY THERE WAS
ONLY ONE OTHER EVENT OF A TEMP OF -10 OR COLDER THIS LATE IN
FEBRUARY. OUR ALL TIME RECORD LOW IS -20 FROM JANUARY OF 94. A LOT
OF FACTORS WILL GO IN TO THE EVENTUAL LOW TONIGHT. EXPECT A
SIGNIFICANT AMOUNT OF CLEARING TO TAKE PLACE AND WINDS IN MANY
LOCATIONS TO BECOME LIGHT. BY MORNING FDY/MNN AREA MIGHT EVEN HAVE
A LIGHT SOUTHWEST WIND. HAVE NOT STRAYED TOO FAR FROM PREVIOUS
FORECAST FOR LOWS...WITH -12 MOST COMMON. WIND CHILL READINGS WILL
BE FROM 15 TO 28 BELOW.

HAVE MADE NO CHANGES TO THE WIND CHILL ADVISORY OR WARNINGS FOR
TONIGHT.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
WIND CHILL ADVISORY/WARNING CONTINUES INTO FRIDAY MORNING. THE

FRIDAY WILL START THE UPHILL CLIMB IN TEMPERATURES THAT WILL
CONTINUE THROUGH SATURDAY MIDDAY/AFTERNOON. THEREFORE HIGHS FRIDAY
WILL BE TOWARD 6 PM WITH A STEADY RISE EXPECTED OVERNIGHT FRIDAY.
DRY WEATHER FRIDAY...WITH LIGHT SNOW OVERSPREADING THE AREA FRIDAY
NIGHT.

LIGHT SNOW OVERSPREADS THE AREA IN LIFT WELL AHEAD OF A COLD FRONT
WORKING ACROSS THE GREAT LAKES. THE MAJORITY OF SNOWFALL WITH THE
NEXT SYSTEM WILL COME SATURDAY INTO SATURDAY EVENING. A WAVE OF
LOW PRESSURE HAS BEEN FORECAST TO MOVE UP ALONG THE FRONT AND
ACROSS THE OHIO VALLEY SATURDAY. THE QUESTION LEADING UP TO THIS
EVENT HAS BEEN HOW MUCH WARM AIR CAN GET PULLED NORTHWARD. LATEST
GUIDANCE IS A BIT COLDER WITH A MORE SUPPRESSED SOLUTION AS THE
POSITIVELY TILTED TROUGH BEGINS TO ENCOMPASS MUCH OF THE U.S.
LATEST SREF GUIDANCE AND OPERATION NAM/GFS ARE LEANING THIS WAY.
THEREFORE THE CHANCES FOR A WINTRY MIX ACROSS THE FAR
SOUTH/SOUTHEAST APPEAR LESS LIKELY. THE TRANSITION LINE WILL BE
CLOSE TO US THOUGH. FIRST ESTIMATE OF SNOWFALL WOULD PLACE THE
AREA BETWEEN 2 INCHES NORTH TO MAYBE 5 INCHES SOUTH. THIS WILL
HAVE TO BE REFINED OVER THE NEXT 24 HOURS.

THE COLD FRONT WILL HAVE PASSED EARLY IN THE EVENING SATURDAY AND
TEMPERATURES WILL FALL. THE SNOW WILL END OR TAPER. THERE IS A
CHANCE OF SOME FREEZING DRIZZLE IF THE DEEPER MOISTURE PULLS AWAY
TOO QUICK. KEPT SOME CHANCE POPS IN FOR SUNDAY WITH FLOW OFF OF
THE LAKES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
NO MAJOR SNOW STORMS ARE EXPECTED THIS PERIOD.

SOME WEAK LAKE EFFECT SNOW SHOWERS OR FLURRIES COULD LINGER IN THE
SNOWBELT MONDAY AS A RIDGE BUILDS IN. THE RIDGE WILL SINK SOUTH AS
ANOTHER FRONT MOVES IN ON WEDNESDAY. SOME MOISTURE WILL BE AHEAD OF
THE FRONT FOR TUESDAY NIGHT AND WILL GO WITH CHANCE POPS. THEN THE
MOISTURE DECREASES WITH THE FRONT ON WEDNESDAY BUT WITH THE FRONT IN
THE AREA WILL HAVE TO HAVE CHANCE POPS...ANY SNOW WOULD BE LIGHT.
RIDGE BUILDS IN WEDNESDAY NIGHT BUT WITH A COLD NW FLOW...850 MB
NEAR -21F...SOME FLURRIES OR LIGHT SNOW SHOWERS ARE POSSIBLE OVER
NE OH AND NW PA. DRY THURSDAY WITH THE RIDGE ACROSS THE REGION.
THE MODELS GENERALLY AGREE. TEMPERATURE FORECAST IS TOUGH...WENT
CLOSE TO WPC GUIDANCE.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
DRIER AIR CONTINUES TO WORK INTO THE AREA WITH MUCH OF NE OH AND
NW PA CLEAR. STILL SEEING SOME SNOW SHOWERS FROM LAKE MICHIGAN
NEAR KMFD AND KFDY. THIS ACTIVITY SHOULD FINALLY END SHORTLY. WILL
TRY TO TAKE ALL SITES TO SCT OVERNIGHT. WILL THEN SEE GRADUALLY
THICKENING AND LOWERING CLOUDS DURING THE AFTERNOON HOURS. SNOW
SHOULD ARRIVE IN THE WEST BY THE END OF THE PERIOD. LIGHT AND
VARIABLE FLOW WILL BECOME S TO SW AFTER DAYBREAK.

.OUTLOOK...FRIDAY. NON VFR CONDITIONS RETURN LATE FRIDAY NIGHT
AND CONTINUE THROUGH SUNDAY.

&&

.MARINE...
GALE FORCE WINDS ARE NOT EXPECTED ON THE LAKE THROUGH AT LEAST THE
MIDDLE OF NEXT WEEK IF NOT LONGER.

A RIDGE WILL BE MOVING ACROSS THE LAKE LATE TONIGHT AND FRIDAY.
ANOTHER COLD FRONT WILL MOVE THROUGH LATE SATURDAY AND A NORTHWEST
FLOW WILL PERSIST ON THE LAKE UNTIL MONDAY NIGHT. HIGH PRESSURE WILL
BE MOVING THROUGH THE OHIO VALLEY AND THAT WILL CAUSE THE WINDS TO
BECOME SOUTHWEST. THE SOUTHWEST WINDS COULD GET A LITTLE GUSTY AND
COULD CAUSE SOME CRACKS TO DEVELOP ON THE ICE. ANOTHER FRONT WILL
MOVE IN ON WEDNESDAY FROM THE NORTHWEST.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND CHILL ADVISORY UNTIL NOON EST FRIDAY FOR OHZ003-006>014-
     017>023-027>033-036>038-047-089.
PA...WIND CHILL WARNING UNTIL NOON EST FRIDAY FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...KEC/OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...KIELTYKA
AVIATION...KUBINA
MARINE...KIELTYKA
Hazardous weather outlook, Feb 19, 10:11 PM EST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1011 PM EST THU FEB 19 2015

OHZ003-006>014-017>023-027>033-036>038-047-089-210315-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-
1011 PM EST THU FEB 19 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

ENOUGH SNOW TO SHOVEL IS EXPECTED FRIDAY NIGHT THROUGH SATURDAY
NIGHT. LATER FORECASTS WILL NEED TO BE MONITORED FOR THE EXACT
AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ001>003-210315-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1011 PM EST THU FEB 19 2015

...WIND CHILL WARNING IN EFFECT UNTIL NOON EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

ENOUGH SNOW TO SHOVEL IS EXPECTED FRIDAY NIGHT THROUGH SATURDAY
NIGHT. LATER FORECASTS WILL NEED TO BE MONITORED FOR THE EXACT
AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-210315-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1011 PM EST THU FEB 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 19, 8:01 PM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
801 PM EST THU FEB 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     SNOW             EDINBORO                41.87N  80.13W
02/19/2015  M2.5 INCH        ERIE               PA   SNOW SPOTTER

            24 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1502253

BM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 extreme cold/wind chill. Local standard time, as filed.

Extreme Cold/Wind Chill, Erie

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Erie forecast zone
Reported by
Trained Spotter
Coordinates
41.432, -82.700 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994.

Extreme Cold/Wind Chill, Huron

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Huron forecast zone
Reported by
Trained Spotter
Coordinates
41.146, -82.598 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994.

Extreme Cold/Wind Chill, Ashland

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Ashland forecast zone
Reported by
Trained Spotter
Coordinates
40.846, -82.271 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994.

Extreme Cold/Wind Chill, Richland

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Richland forecast zone
Reported by
ASOS
Coordinates
40.775, -82.536 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994.

Extreme Cold/Wind Chill, Lorain

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Lorain forecast zone
Reported by
ASOS
Coordinates
41.453, -82.151 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994. The morning low at the Lorain County Airport was minus 15.

Extreme Cold/Wind Chill, Holmes

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Holmes forecast zone
Reported by
Trained Spotter
Coordinates
40.561, -81.929 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994.

Extreme Cold/Wind Chill, Wayne

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Wayne forecast zone
Reported by
ASOS
Coordinates
40.829, -81.888 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994.

Extreme Cold/Wind Chill, Medina

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Medina forecast zone
Reported by
Trained Spotter
Coordinates
41.118, -81.900 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994.

Extreme Cold/Wind Chill, Cuyahoga

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Cuyahoga forecast zone
Reported by
ASOS
Coordinates
41.479, -81.678 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994. The morning low at Cleveland Hopkins was minus 17 and the coldest temperatures ever in February.

Extreme Cold/Wind Chill, Summit

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Summit forecast zone
Reported by
ASOS
Coordinates
41.126, -81.532 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994.

Extreme Cold/Wind Chill, Stark

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Stark forecast zone
Reported by
Trained Spotter
Coordinates
40.814, -81.366 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994.

Extreme Cold/Wind Chill, Portage

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Portage forecast zone
Reported by
Trained Spotter
Coordinates
41.168, -81.197 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994.

Extreme Cold/Wind Chill, Geauga

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Geauga forecast zone
Reported by
Trained Spotter
Coordinates
41.500, -81.179 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994.

Extreme Cold/Wind Chill, Lake

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Lake forecast zone
Reported by
Trained Spotter
Coordinates
41.714, -81.245 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994.

Extreme Cold/Wind Chill, Ashtabula Lakeshore

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Ashtabula Lakeshore forecast zone
Reported by
Trained Spotter
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994.

Extreme Cold/Wind Chill, Ashtabula

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Ashtabula forecast zone
Reported by
ASOS
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

Temperatures colder than minus 15 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994. The low at Northeast Ohio Regional Airport was minus 29 degrees.

Extreme Cold/Wind Chill, Trumbull

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Trumbull forecast zone
Reported by
ASOS
Coordinates
41.317, -80.761 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994. The morning low at the Youngstown-Warren Regional Airport was minus 16.

Extreme Cold/Wind Chill, Mahoning

When
February 20, 12:00 AM EST to 12:00 PM EST
Where
Mahoning forecast zone
Reported by
Trained Spotter
Coordinates
41.015, -80.776 (the zone’s center; the record gives no point)

Temperatures colder than minus 10 combined with westerly winds to create wind chills of minus 25 or colder for a few hours. Morning low temperatures at most locations were the coldest since 1994.

What these are

Extreme Cold/Wind Chill
Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562997, 562998, 562999, 563000, 563002, 563003, 563004, 563005, 563006, 563007, 563008, 563009, 563010, 563011, 563012, 563013, 563014, 563015.